Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

Liked by Bek, LynneB, kelly76, echams1 ... see all

Omg I get that…i sooo understand

REPLY
@secretwhitepop

Please listen to Brightwings. What’s the hurry? Go easy on yourself. Set yourself up for success.

Jump to this post

What is the hurry? Good question. I'm anxious to get rid of the side effects… Dry mouth. Lack of energy and motivation. I haven't been going to the gym, which is so out of character. I've been stuffing my face with food. I've gained a ton of weight. Absolutely hate this stuff. I've been on it for maybe a year. Maybe more. I don't remember, because my brain is dead! Get me off this! I feel better now that I'm down to 37.5 and I want off. Now. Yesterday.

REPLY

@shermananski
Hello,
“I'm anxious to get rid of the side effects.”
Most people don’t get rid of withdrawal effects by making 50% cuts. Large cuts may only prolong them.
Jake

REPLY
@shermananski

What is the hurry? Good question. I'm anxious to get rid of the side effects… Dry mouth. Lack of energy and motivation. I haven't been going to the gym, which is so out of character. I've been stuffing my face with food. I've gained a ton of weight. Absolutely hate this stuff. I've been on it for maybe a year. Maybe more. I don't remember, because my brain is dead! Get me off this! I feel better now that I'm down to 37.5 and I want off. Now. Yesterday.

Jump to this post

I totally hear you! My “hurry” is that I want to start living a normal fulfilling life again. The side effects aren’t the problem, it’s me not feeling good on the actual medication. It’s making me numb and zombie like while my 1.5 year old grows into a more aware and active toddler. The quicker I get off the medication, the quicker I deal with the side effects and can put my “after withdrawal” plans into place. Everyone is different and have their own reasons why they want to get off the medications. I strongly believe that side effects will decrease with time and a healthy lifestyle (eating healthy, exercise, practicing meditation).

Again, I believe everyone is different. My 50% cut is working for me! The side effects are much lower today!

@jakedduck1

REPLY

Oh boy The Darkness swept in. Guess I’m not ready for 0. I can see where a strong meditation practice would help with those dark thoughts. They just swirl around and around. But what comes first, the darkness or the thoughts? The darkness! The dark side of the moon. I took a 37.5 and my brain is happier. I like happy.

REPLY

Happy is good and, if 37.5 provides less fog, stick with that for a while. I was on 37.5 for years and it was perfect! (Then I thought I’d go off and the darkness came!). But all is well now. (But know that I am back in an SSRI).

Everyone is different and it’s not you it’s the drug. You will be fine, just go easy on yourself.

We all like happy 🙂

REPLY
@secretwhitepop

Happy is good and, if 37.5 provides less fog, stick with that for a while. I was on 37.5 for years and it was perfect! (Then I thought I’d go off and the darkness came!). But all is well now. (But know that I am back in an SSRI).

Everyone is different and it’s not you it’s the drug. You will be fine, just go easy on yourself.

We all like happy 🙂

Jump to this post

What do you take now? Is it less foggy?

REPLY
@shermananski

What do you take now? Is it less foggy?

Jump to this post

I take Gingo baloba, 60 mg, 2 times a day And Gotu Kola 450 mg, 1 a day.
I take both of these daily.
Wow, the foggy finally went away.
Get them at the local health food store so they are pure.
The brand of each is Solaray…..

REPLY
@shermananski

What do you take now? Is it less foggy?

Jump to this post

I am prescribed 25 Mg of seroquel at night and 50 mg of zoloft during the day. No. Not less foggy, just less weepy. Honestly, I was better on the Effexor. Just being honest. But now that I’m off, I do t want to go back on.

REPLY

Every other day is not advised due to the short half life of venlafaxine, your body will have wd every other day. A smaller dosage every day consistently is better.

REPLY

Sandi, I totally agree, cuz your brain needs that dose each day, or you will be adding to your withdrawal symptoms.

REPLY
@sandij

Every other day is not advised due to the short half life of venlafaxine, your body will have wd every other day. A smaller dosage every day consistently is better.

Jump to this post

I completely agree!

REPLY

Had a pretty normal day today! Felt like my withdrawal symptoms diminished quite a bit. I noticed that my sleeping has changed. I’m not as tired throughout the day and I don’t sleep as much at night. I’m not sure this is do to withdrawal at night? When I do fall asleep it’s not as deep of sleep.
I did notice more anxiety this evening. My husband and I were away for 6 weeks and came home to a messy home. It was late and I couldn’t clean after a 12 hour drive. I’ve woken up with anxious thoughts about the home not clean and up to our standards. It’s 3:30 am and I honestly just want to go and clean! Definitely doing some breathing techniques to help me slow down and get back to sleep.
I know it sounds silly, but this is my life right now!

Thanks for listening!

REPLY
@laujenkins

Had a pretty normal day today! Felt like my withdrawal symptoms diminished quite a bit. I noticed that my sleeping has changed. I’m not as tired throughout the day and I don’t sleep as much at night. I’m not sure this is do to withdrawal at night? When I do fall asleep it’s not as deep of sleep.
I did notice more anxiety this evening. My husband and I were away for 6 weeks and came home to a messy home. It was late and I couldn’t clean after a 12 hour drive. I’ve woken up with anxious thoughts about the home not clean and up to our standards. It’s 3:30 am and I honestly just want to go and clean! Definitely doing some breathing techniques to help me slow down and get back to sleep.
I know it sounds silly, but this is my life right now!

Thanks for listening!

Jump to this post

Sleep can be a challenge when weaning off this horrible medicine.
Chamomile tea around supper time will assist.
I wish you well!

REPLY
@laujenkins

Had a pretty normal day today! Felt like my withdrawal symptoms diminished quite a bit. I noticed that my sleeping has changed. I’m not as tired throughout the day and I don’t sleep as much at night. I’m not sure this is do to withdrawal at night? When I do fall asleep it’s not as deep of sleep.
I did notice more anxiety this evening. My husband and I were away for 6 weeks and came home to a messy home. It was late and I couldn’t clean after a 12 hour drive. I’ve woken up with anxious thoughts about the home not clean and up to our standards. It’s 3:30 am and I honestly just want to go and clean! Definitely doing some breathing techniques to help me slow down and get back to sleep.
I know it sounds silly, but this is my life right now!

Thanks for listening!

Jump to this post

I've rediscovered energy! I'm like doing things, like sweeping while waiting for the laundry to spin. The down side is dreaming. I'm normally a vivid dreamer, and they're back. Ugh. Weird, creepy, scary dreams. I don't wake up, thankfully. Not yet. Insomnia is how my entire depressive state started, way back when. Leery of that insomnia thing.

I use Headspace for night time stories and night time waking.

REPLY
Please login or register to post a reply.